MAUDE Adverse Event Report: GYRUS ACMI, INC. SHOCKPULSE LITHOTRIPSY FOOTSWITCH; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC. SHOCKPULSE LITHOTRIPSY FOOTSWITCH; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-FS
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the foot switch continuously self-activated while foot switch was connected, and the connector pins and cable failed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the shockpulse system was activated continuously (non-stop) when using the foot pedal when it was not pressed on the shockpulse lithotripsy footswitch.When the shockpulse system was tested with hand activation, it worked correctly.The issue was found during an outpatient procedure.The procedure was completed by switching to hand activation.There were no reports of patient harm.
 
Additional Manufacturer Narrative
Additional information based on customer follow-up response was added to section b5.
 
Event or Problem Description
Additional information reported by the customer states that the name of the procedure was percutaneous nephrolithotripsy (pcnl).There was no delay in the procedure.The patient was under general anesthesia.The procedure was not completed as the patient's condition was not good (not caused by the device).
 
Additional Manufacturer Narrative
Corrected the unique identifier number (udi) in section d4 to: (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to h10 of the initial medwatch report.The device evaluation did not confirm/duplicate the customer's allegation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, as the device evaluation did not confirm the reported issue, and the device functioned as intended, a specific root cause could not be identified.The event can be detected/prevented by following the inspection method for the event is described as follows in the instructions for use: "perform the prescribed inspections prior to first use and regularly thereafter to ensure continued satisfactory performance.Do not use a shockpulse-se system that fails to meet the criteria stated in the labeling or that has been damaged.Otherwise, injury to the patient, personnel and/or an adverse effect on the procedure could result." olympus will continue to monitor field performance for this device.

Brand Name
SHOCKPULSE LITHOTRIPSY FOOTSWITCH
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16000357
Report Number3011050570-2022-00129
Device Sequence Number15123052
Product Code FEO
UDI-Device Identifier00821925043695
UDI-Public00821925043695
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-FS
Device Lot NumberFR197866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/19/2022
05/15/2023
05/15/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date02/22/2023
06/01/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown